Top answers from doctors based on your search:
Disclaimer

lithium and depakote combination

A 22-year-old male asked:
Dr. David Sneid
41 years experience Endocrinology
Lithium can: Cause thyroid levels to drop below normal, but replacement with the proper amount of brand name T4 replacement can bring it back to normal. Depakoke w ... Read More
1
1 thank
Dr. Pamela Pappas
42 years experience Psychiatry
Weight gain w/meds: Yes, lithium and Depakote can lead to weight gain. I see that you're also on seroquel, (quetiapine) or is that in the past? You can guard against we ... Read More
1
1 thank
Dr. Gebrehana Zebro (formerly Woldegiorgis)
32 years experience Internal Medicine
Your concern is: Valid since the chance of weight gain with combination of the two medication will be higher . The most important point though , why your psychiatrist ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 22-year-old male asked:
Dr. Anthony Vertino
23 years experience Clinical Psychology
Yes: Lithium and Depakote are sedating as a side effect.
A 35-year-old female asked:
Dr. Pamela Pappas
42 years experience Psychiatry
Lithium & kidneys: Lithium can cause kidney damage after a period of time, which is why doctors follow kidney function closely when patients are taking it (also thyroid, ... Read More
1
1 thank
A 47-year-old member asked:
Dr. Dmitry Aniskin
29 years experience Psychiatry
No: Both can increase appetite, especially depakote. To lose appetite due to these medications would be highly unusual. If you are depressed, you can lose ... Read More
4
4 thanks
A 35-year-old female asked:
Dr. Dheeraj Raina
29 years experience Psychiatry
2 many variables: 2 many variables to answer specifically, accurately and comprehensively. Generally speaking, drugs (incl. Depakote and alcohol) with potential to have ... Read More
1
1 thank
A 30-year-old male asked:
Dr. Richard Zimon
59 years experience Internal Medicine
RELACEMENT : Does NOT APPLY (in my opinion) to PSYCHOACTIVE drugs! Each medication is SPECIFIC and even in the SAME CLASS of drugs there are MAJOR differences..... ... Read More
A 36-year-old female asked:
Dr. Oleksandr Osipchuk
Specializes in Psychiatry
Quite often : Lithium is one of the most effective mood stabilizers working for both sides of BD, decreasing SI. It is also has several serious side effects to cons ... Read More
2
2 thanks
A 22-year-old male asked:
Dr. David Reid
46 years experience Psychiatry
Confusing: Lithium can cause people to feel not so great but it's hard to tell if you could instead use more to feel better. Depakote can also make you feel not ... Read More
2
2 thanks
A 26-year-old male asked:
Dr. Michael Kleerekoper
A Verified Doctor answered
A US doctor answered Learn more
Low T: Bipolar disorder at age 16 must be tough but hopefully you are improving. You must find out what your testosterone level is. If it is low there are tw ... Read More
1
1 thank
A 22-year-old male asked:
Dr. Terri Washington
16 years experience Endocrinology
Could be side effect: Dizziness could be a side effect of your medicines or medication reaction. See your doctor for eval for medicines and dose adjustment if needed.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month